Skip to content
My WebMD Sign In, Sign Up
massive headache at orgasm
avatar
howardsmama posted:
As I reached orgasm during oral sex with my boyfriend last night I experianced the most painful throbing headache in the back of my head It lasted for abut 5-10 min my hands were shaking a bit and I almost felt I was on the verge of disorientation...It scared me to death I have never felt pain like this..Please... any feedback I would appreciate
Reply
 
avatar
annony01 responded:
hmm that does sound worrying.


It could be possibly increased heart rate/blood pressure because of the act itself.
Because it subsided/disappeared not long after, it points to more than likely being part of the act. Did you hold your breath without meaning to? Were you dehydrated?


I suggest seeing your Dr if it occurs again, or is worrying you.
 
avatar
dfgbull responded:
I would suggest seeing your doctor right away. This probably isn't a serious medical issue, but don't take a chance. Get a clean bill of health as soon as possible, then look for other possibilities.
 
avatar
georgiagail replied to dfgbull's response:
Read up about coital cephalgia:

http://www.patient.co.uk/doctor/Orgasmic-Cephalgia.htm

Gail
 
avatar
wonderingaboutthis replied to georgiagail's response:
Thanks Gail. I'm male and I have had this occur on occasion and it is almost debilitating. It usually occurs during doggy-style sex, in the 20-30 seconds leading up to my orgasm. Once it starts, I can only stop the most excruciating part of it by abandoning the orgasm and laying down immediately. It still takes 15-20 minutes for the pain to stop and even then it leaves me weak and disoriented for an hour, as if I just had a migraine.

I had seen your reply to others about this before, but never caught the link. I had a bit of difficulty understanding the doctor-ese, but I did note it often occurs when standing on your knees.

It's good to know it probably isn't serious, but are you aware of any other information that might be more informative on how to prevent it from occurring (other than no doggy-style sex)?
 
avatar
georgiagail replied to wonderingaboutthis's response:
The attached article includes a description of medications that may help.

While some of these are by prescription only, analgesics (i.e., aspirin) taken before engaging in sexual activity may also be tried:

http://www.healthcentral.com/migraine/triggers-161473-5.html

Gail
 
avatar
howardsmama replied to annony01's response:
I went to the ER yesterday..As I had been having heart flutters since earlier that sat morning but did not think to mention that and they lasted thru mon. also mon my head was aching a little as well...my BP was at 190/120..They put me on medication twice a day. I am still having flutters...but im sure it will take time for the medication to work. I am pretty sure I was very very lucky that night...
I have to check my blood pressure every day..
Thank you all for the response. I really appreciate it!!
 
avatar
wonderingaboutthis replied to georgiagail's response:
Thank you very much Gail. A very informative piece. Mine are the first type, sudden onset. I have also had these occur during masturbation, again just 20-30 seconds before orgasm. After reviewing the list of medications, I'm going to the doctor to be checked out. It's good to know these headaches have a definition and are treatable. In my case, even large doses of Excedrin don't seem to help, lying down in a dark room with no sound is the only way to make the pain stop.
 
avatar
medic9112008 responded:
hi i just want to say im so sorry ur having pain i definaltly understand that. my self i have sle. everything that is happening to u i would definatly go to the doctor for a full work up the need to do a ct or mri to conferm diagnois . u main have many different things happeing but when it comes to the head u should always get seen asap


Helpful Tips

Oral Sex- deep throatExpert
Many people have trouble with the gag reflex (choking or coughing) when performing oral sex especially when they try to deep throat. You ... More
Was this Helpful?
70 of 88 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website